| Medical Device Problem Code |
Inaccurate Delivery (2339)
| Health Effect - Clinical Codes |
Hypoglycemia (1912); Dysphasia (2195)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.¿ no conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2018, the patient contacted animas regarding another issue (pump was alleged to self-suspend).At the same time, the patient revealed that on (b)(6) 2018 she went to the hospital's emergency room with a blood glucose reading of 30 mg/dl.The patient reported slurred speech and a possible loss of consciousness.She stated that she was given iv glucose, food/beverage, and glucagon.Reportedly, the patient resumed insulin therapy on the same pump at that time.The patient refused to trouble shoot possible causes of the hypoglycemia.Multiple attempts were made to reach the patient for further investigation without success.The complaint is being reported because the pump cannot be ruled out as a contributory factor in the hypoglycemic event.
Additional Manufacturer Narrative
Follow-up #1: date of submission 13-jun-2019 device evaluation: the device has been returned and evaluated by product analysis on 11-jun-2019 with the following findings: a review of the black box showed the data from the date of the complaint had been overwritten due to continuous use.The available daily insulin delivery totals correctly reflected the programmed basal rates.The pump history showed the pump was delivering the programmed basal rate until the deliveries were halted by the user.The pump passed delivery accuracy testing and was found to be delivering within the required range.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.This report is made under the requirements of the medical device reporting regulations and does not constitute an admission on the part of animas of any deficiency in the performance of the device.